Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 12, 2015, 8:53 PM CDT for Reno County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2015, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 12, 2015, 9:21 PM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3762 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS53 KICT 130153
SVRICT
KSC155-130245-
/O.NEW.KICT.SV.W.0044.150413T0153Z-150413T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
OR 6 MILES SOUTH OF NICKERSON...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...HAVEN...NICKERSON...
YODER...WILLOWBROOK AND HUTCHINSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9811 3817 9770 3790 9770 3786 9803
TIME...MOT...LOC 0153Z 264DEG 35KT 3805 9811
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM3 follow-up statements
126
WWUS53 KICT 130204
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT SUN APR 12 2015
KSC155-130245-
/O.CON.KICT.SV.W.0044.000000T0000Z-150413T0245Z/
RENO KS-
904 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN RENO COUNTY...
AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUTCHINSON...
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...NICKERSON...YODER...
WILLOWBROOK AND HUTCHINSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9811 3817 9770 3792 9770 3791 9804
TIME...MOT...LOC 0204Z 258DEG 37KT 3810 9794
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM055 WWUS53 KICT 130213 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 913 PM CDT SUN APR 12 2015 KSC155-130245- /O.CON.KICT.SV.W.0044.000000T0000Z-150413T0245Z/ RENO KS- 913 PM CDT SUN APR 12 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN RENO COUNTY... AT 913 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUHLER... MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... HUTCHINSON...SOUTH HUTCHINSON...BUHLER...WILLOWBROOK AND HUTCHINSON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3817 9806 3817 9770 3803 9770 3799 9800 TIME...MOT...LOC 0213Z 264DEG 35KT 3811 9782 HAIL...0.88IN WIND...60MPH $$ KETCHAM
129
WWUS53 KICT 130221
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT SUN APR 12 2015
KSC155-130231-
/O.CAN.KICT.SV.W.0044.000000T0000Z-150413T0245Z/
RENO KS-
921 PM CDT SUN APR 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3817 9806 3817 9770 3803 9770 3799 9800
TIME...MOT...LOC 0218Z 264DEG 35KT 3812 9771
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:41 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 6:41 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 641 PM CDT SUN APR 12 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE THAT IS PUSHING SLOWLY EAST. LATEST SHORT TERM HI-RES MODELS TRY TO DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS AND THE ELEVATED MIXED LAYER ERODES. SO THINK AREAS OF SOUTH CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE AIRMASS. BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR. EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN. MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL CONVERGENCE INCREASES LATER THIS EVENING. AS THIS BOUNDARY PUSHES SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS THIS BOUNDARY PUSHES SOUTH. MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR MOST OF THE REGION FOR MON AFTERNOON. TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN MEXICO LIFTS INTO THE SRN PLAINS. LATEST MODEL SOLUTIONS CONTINUE TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING THE DAYTIME ON TUE. THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT MUCH MORE THAN SOME EMBEDDED THUNDER. MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF THE AREA. KETCHAM .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY DROP SOUTHEAST OVER THE ROCKIES LATE WED. SOME UNCERTAINTY IN THE MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS. AS THIS SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST. MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW WILL LEAD TO CHANCES EACH DAY. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 641 PM CDT SUN APR 12 2015 THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH- RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS. EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO EASTERLY ESPECIALLY IN CENTRAL KANSAS. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 307 PM CDT SUN APR 12 2015 PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT HILLS AND PARTS OF SOUTHERN KANSAS. KED/KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 68 45 67 / 60 10 10 30 HUTCHINSON 50 67 42 67 / 50 10 0 20 NEWTON 50 67 44 66 / 60 10 0 20 ELDORADO 54 67 44 66 / 70 10 10 30 WINFIELD-KWLD 55 68 45 66 / 60 20 10 30 RUSSELL 45 68 41 69 / 40 0 0 10 GREAT BEND 46 66 41 68 / 40 0 0 10 SALINA 46 68 42 69 / 50 0 0 10 MCPHERSON 48 67 43 67 / 50 10 0 20 COFFEYVILLE 58 69 45 66 / 70 30 10 30 CHANUTE 54 68 44 66 / 70 10 10 30 IOLA 54 68 44 66 / 80 10 10 20 PARSONS-KPPF 57 68 45 66 / 70 20 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 12, 6:10 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT SUN APR 12 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 610 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS WILL INCREASE BY LATE AFTERNOON AND EARLY THIS EVENING...CONTINUING INTO TONIGHT. THERE IS A RISK FOR STRONG AND SEVERE STORMS...MAINLY BEFORE MIDNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN RISKS WILL BE QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 11PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE RISK FOR SEVERE WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BDK/BILLINGS WRIGHT
In the hours before
Local storm report, Apr 12, 8:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST SYLVIA 37.96N 98.41W
04/12/2015 E55 MPH RENO KS EMERGENCY MNGR
&&
VJPLocal storm report, Apr 12, 8:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST SYLVIA 37.96N 98.41W
04/12/2015 E60 MPH RENO KS EMERGENCY MNGR
&&
VJPSpecial weather statement, Apr 12, 8:40 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 840 PM CDT SUN APR 12 2015 KSZ091-130215- HARPER KS- 840 PM CDT SUN APR 12 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 915 PM CDT * AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ATTICA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ATTICA AND CRYSTAL SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3712 9835 3738 9835 3738 9804 3711 9812 TIME...MOT...LOC 0138Z 271DEG 24KT 3732 9821 HOWERTON
Local storm report, Apr 12, 8:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 6 S LINDSBORG 38.49N 97.67W
04/12/2015 E0.75 INCH MCPHERSON KS TRAINED SPOTTER
HAIL AND 50 MPH GUST.
&&
JMBWLocal storm report, Apr 12, 8:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MCPHERSON 38.37N 97.66W
04/12/2015 E0.75 INCH MCPHERSON KS AMATEUR RADIO
&&
VJPSpecial weather statement, Apr 12, 8:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 847 PM CDT SUN APR 12 2015 KSZ051-130230- MCPHERSON KS- 847 PM CDT SUN APR 12 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 930 PM CDT * AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER GALVA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MCPHERSON...LINDSBORG...GALVA...CANTON AND ROXBURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3861 9738 3824 9737 3824 9764 3861 9770 TIME...MOT...LOC 0146Z 256DEG 21KT 3839 9759 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:27 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| Apr 12, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 52 min |
| Apr 12, 7:40 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Apr 12, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 31 min |
| Apr 12, 8:11 PM CDT | Special Weather Statement | ICT | Kingman | 49 min |
| Apr 12, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 34 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 41 min |
| Apr 12, 8:40 PM CDT | Special Weather Statement | ICT | Harper | 35 min |
| Apr 12, 8:47 PM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Apr 12, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 39 min |
| Apr 12, 9:10 PM CDT | Special Weather Statement | ICT | Marion | 50 min |
| Apr 12, 9:21 PM CDT | Special Weather Statement | ICT | Sumner | 39 min |
| Apr 12, 9:27 PM CDT | Special Weather Statement | ICT | McPherson | 48 min |
| Apr 12, 9:52 PM CDT | Special Weather Statement | ICT | Kingman | 38 min |
| Apr 12, 10:07 PM CDT | Special Weather Statement | ICT | Harper | 38 min |
| Apr 12, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 20 min |
| Apr 13, 12:21 AM CDT | Special Weather Statement | ICT | Cowley | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.